Latuda - Hello group! I am a worried Momma. My 14yro daughter was just released from a mental?
Added 29 Apr 2012:
Sorry I am new to this. She was put on Latuda on Monday and experencing memory loss and extreemly sleepy. She is also on Lamecital. She is so frustrated and I am so sad watching her this way. She feels worse than she did before the hospital. They have her taking it in the a.m. so I think I'm going to try it in the p.m.
Hello ShawnaJoy. No need to apologize.I believe that its her dose of Latuda keeping her in this state. (Not knowing her dose) Sedation for a reason. (My own point of view). Keeping her calm. I could be 100% wrong. If it continues and its still not improving, better yet, put in a call to her doctor or the hospital and mention your concerns. Best of wishes to you both, regards pledge
Hi ShawnaJoy... I'm a fellow-mom here, bipolar myself, and also with a 14-year-old daughter. My heart goes out to you here, as this IS very traumatic, and a horrible judgement call to have to make.
But I am not liking what I'm hearing here at all. Nine years ago, I got burned VERY BADLY by being sent out of a psych hospital after a psychosis and a bipolar mania; just like your daughter, got sent home with a high combination of depakote and zyprexa, and without a doubt was rendered in WORSE SHAPE than I went in. It took me six years of misery, sedation, outrageous sleeping - and never questioning the drugs nor the dosages I was on - to have a friend force me to wake up, examine the situation, and question if I was receiving proper treatment and drug dosages. And I wasn't.
I became my own advocate, ceased having anything to do with zyprexa, used abilify w/depakote for a year and a half; and NOW just use depakote on it's own.
There is new and growing evidence which supports the theme that all of these anti-psychotics are meant to be used and consumed for a LIMITED TIME ONLY... that no good purpose is served by their long-term and continuous consumption. And in the light of my horrible experience, I have reached this conclusion. As this is a CHILD we are speaking about here, I worry. Just that if it were my own daughter in this situation, I would ask lots of questions, do extensive research, and monitor this situation closely. I would ask the doctor what is the game-plan; to sedate your daughter like this temporarily, and then to lighten up the dosages, and to vent my concerns that all is not sitting well with me here. She needs you as an aggressive advocate; and it is NEVER the case that you have to just accept jargon and opinions without using your own common-sense discernment. Good luck, and my prayers and thoughts are with you and your little girl. Kathleen
I was hospitalized in a mental hospital in March. I know how upsetting it can be. I saw the members of the teen ward and my heart really went out to them. I had to leave the mental hospital in order to get well. Being in that hospital toughened me up, though. I observed patients much worse off than I was. The goal of the hospital psychiatrist is to stabilize a patient so that they can go home. This means that the medications and dosages prescribed for your teenage daughter while in the Hospital may not be workable for her now that she's at home. I take Lamictal to stabilize my mood (I am Bipolar with psychosis) and it has few side effects IN THE DOSAGE I TAKE. I'm not familiar with Latuda. I looked the side effects up on Drugs.com and read that it can cause fatigue. The dosage could be too high. For example, I was prescribed Seroquel 300 mg. in the Hospital. I had to go to the Emergency Room because of a severe side effect that occurs at high dosages.
It was discontinued and my psychiatrist found another medication I was compatible with. It would help if you could tell me her diagnosis. Make sure you have a competent psychiatrist to see now that your daughter is out of the Hospital.
I am concerned about my 16 year old. She was also put on Latuda and if you read up on the drug it is not approved for anyone under the age of 18. Concerning. I have a message into her doctor.
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 May 2018 • 7 answers
Updated 22 Nov 2017 • 4 answers
I got off Latuda a bit ago,and It worked amazingly for my bipolar 2,I had to get off of it because i
Updated 4 Nov 2016 • 1 answer
Updated 7 Jan 2018 • 2 answers
Updated 13 Jan 2018 • 4 answers